How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 3064
Experience:  30 yrs experience, awarding winning educator
54412793
Type Your OB GYN Question Here...
Dr. C. is online now

Could the mirena coil have an affect on how I feel?

Resolved Question:

Could the mirena coil have an affect on how I feel?
Submitted: 2 years ago.
Category: OB GYN
Expert:  Dr. C. replied 2 years ago.
Hi, Thanks for asking for me. Yes Mirena can have an effect on how a woman feels. In some women who are very sensitive to synthetic progesterones, it can cause feelings of moodiness, depression, irritability, etc. Most women who have progesterone sensitivity with birth control pills do fine with the low doses in the Mirena, but I've had a handful who have trouble even with those low doses. Please reply if I can clarify anything or provide more details. I hope this has been helpful.
Customer: replied 2 years ago.
Could the hormones in the coil cause breast tenderness, contractions in the stomach?
Expert:  Dr. C. replied 2 years ago.
Breast tenderness is quite common. It usually gets better over time. Contractions in the stomach I haven't seen. But again if the Mirena was placed fairly recently (past 6 months), it's often best to sit tight and see if things get better over time. Most often they do. If there is any possibility of pregnancy, it's best to do a home urine test just to be 100% sure. Sometimes an IUD is placed when a woman is just a few days pregnant and a pregnancy test is still negative. If there is no fever, no heavy bleeding and no serious pain, the symptoms from the Mirena will often improve over time once the adjustment period has passed. Anything else for today?
Dr. C. and other OB GYN Specialists are ready to help you
Customer: replied 2 years ago.
Sorry, what I don't understand is that just after my daughter was born I had a coil fitted and had it in place for 5 years I had it taken out last August. Then I had the current one fitted and I was fine with it until 2 months ago when I had some cramping which I put down too time of the month. Then last month I really bad stomach pains that are as strong as contractions I eventually had a bleed which lasted for 5 days and was heavier than previous. The contractions in my stomach haven't improved I think that might have got worse.